MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-5-232
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
As reported: "pain and shortening leg.X-ray revealed head [disassociated] from stem.All available information submitted".Patient was revised to "restoration w/ mdm".Rep provided explant pictures, and confirmed that no further information will be available.
 
Event or Problem Description
As reported: "pain & shortening leg.X-ray revealed head [disassociated] from stem.All available information submitted." patient was revised to "restoration w/ mdm." rep provided explant pictures and confirmed that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding disassociation and limb length discrepancy involving a metal head was reported.The event of disassociation was confirmed through clinician review of the provided x- ray.The event of limb length discrepancy could not be confirmed.Method & results: device evaluation and results: no product was returned for evaluation however photographs were provided for review.One photographs shows a recently explanted head.Blood and tissue is visible on the head.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: pre revision x-ray confirms disassociation, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: pre revision x-ray confirms disassociation.The exact cause of the event could not be confirmed as insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM +4 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9109041
Report Number0002249697-2019-03298
Device Sequence Number3587591
Product Code JDI
UDI-Device Identifier07613327012903
UDI-Public07613327012903
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2010
Device Catalogue Number6260-5-232
Device Lot Number12730601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR